MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45748
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a mini stick max 4f x 10cm std.018 ss/ss echo 2.75" pg.During a procedure, when the guidewire was being removed, the wire became stuck.The guidewire was pulled out and a piece of the guidewire was found to have broken off, inside the patient.Vascular and interventional cardiology was consulted to assess site and determined that no intervention was needed.The right femoral arterial sheath was removed and closed with angio-seal.The patient did not experience any adverse effects or harm as a result of this event.The physician is an experienced user of this device and the procedure was performed per the ifu; however, the nurse manager reported believing that this was not a product issue but rather possibly related to either calcified areas of access or technique used.
 
Additional Manufacturer Narrative
Received two (2) guidewire samples together in one bag, so we were not able to discern which one goes to which of the two complaint events, (b)(4).Guidewires were investigated together with results documented in both complaint files.Visual inspection of the returned guidewires confirms that the guidewire tip are detached; the customer's reported complaint description of guidewire tip fractured and detached was confirmed based on visual inspection of the returned guidewire complaint samples.The most likely root cause for this type of failure mode is end user pulling the guidewire back against the needle when resistance if felt during advancement.The sharp bevel of the needle tip can severe the coil and/or core wire and subsequent removal force can detach the tip.This is cautioned against in the device dfu, "the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire".The guidewire accessory device is supplied to angiodynamics by the supplier/manufacturer heraeus medical.Scar004848 and guidewire samples were sent to heraeus for sample evaluation/root cause determination and dhr review of the supplier lots.As per the scar004848 response from heraeus medical: - after the dhrs review, pictures provided by the customer and samples evaluation it can be concluded that there is no evidence to confirm the issue was caused to an inappropriate manufacturing process, since the process controls established in the pfmea were reviewed and no deviations or nonconformances related to them were identified.- there is no evidence to confirm the issue is due to the manufacturing process, therefore, this event is considered a non-manufacturer-related issue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use (dfu) is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events guidewire shearing, fracture or embolization.Operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
**udi related data quality updates only** the information in this report has been corrected to match the data submitted in global unique device identification database (gudid).Reference (b)(4).Corrections: d4: model #, udi.

Brand Name
ANGIODYNAMICS
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17987294
Report Number1315076-2023-00141
Device Sequence Number7222281
Product Code DRE
UDI-Device IdentifierH965457480
UDI-PublicH965457480
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number45748
Device Catalogue Number45748
Device Lot Number5793388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer12/07/2023
07/08/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/19/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Patient Weight65 KG